Document Type: Special Articles

Authors

1 Department of Pharmacology, School of Medicine, Azad University, Kazerun Branch, Shiraz, Iran.

2 Health Policy Research Center, Shiraz University of Medical Sciences, Shiraz, Iran

3 Research Center for Traditional Medicine and History of Medicine AND Department of Neurology, Shiraz University of Medical Sciences, Shiraz, Iran

Abstract

A 50 year-old man was referred with history of acute ataxia and lower extremity paresthesia 10 days after general anesthesia with nitrous oxide. Cervical MRI showed long hypersignal lesion in posterior segment of the cord. Blood analysis revealed vitamin B12 deficiency. Nitrous oxide-induced myelopathy should be considered in patients who develop acute neurological manifestation after general anesthesia. It is recommended for physicians to think about symptoms and signs of B12 deficiency when evaluating patients in postoperative visits.